H. Blaine Lawson, Jr.


Distinguished Professor,
Department of Mathematics

Office: Math 5-109, (631) 632-8285; Fax 632-7631
Email: blaine@math.sunysb.edu

Secretary : Lynne Barnett, Math 5-116, 632-8290


Differential Geometry Course : Syllabus, Notes on geodesic convexity

Geometric Measure Theory Course : Syllabus,
Notes on sheaves of currents, Poincare Duality via forms and currents
The Compactness Theorem for Integral Currents

Course on the Viscosity Approach to Nonlinear PDE's : Syllabus,
The User's Guide,
Survey Paper
Dirichlet Duality
Notes on the Differentiation of Quasi-Convex Functions
Viscosity Theory for Universal Equations in Geometry

Geometry-Topology II : Syllabus

Slides from some Recent Lectures :
Jim Simons' Work on the Theory of Minimal Varieties,
Analytic and Homological Aspects of Differential Cohomology
Reflections on the Early Mathematical Life of Bob Osserman
Restriction and Removable Singularities for Fully Nonlinear Partial Differential Equations

Recent Preprints and Reprints

1. (with F. Reese Harvey) "Finite Volume Flows and Morse Theory", Annals of Math. vol. 153 no. 1 (2001), 1-25, available in PostScript or as dvi file or as a pdf file

2. (with Paulo C. Lima-Filho and Marie-Louise Michelsohn) "On Equivariant Algebraic Suspension", J. of Algebraic Geometry vol. 7 (1998), 627-650, available in PostScript or as dvi file

3. (with Eric M. Friedlander) "Moving Algebraic Cycles of Bounded Degree", Inventiones Math. vol. 132 (1998), 91-119, available in PostScript or as dvi file

4. (with Eric M. Friedlander) "Duality Relating Spaces of Algebraic Cocycles and Cycles", Topology, vol. 36, no. 2 (1997), 533-565, available in PostScript or as dvi file

5. (with Paulo C. Lima-Filho and Marie-Louise Michelsohn) "Algebraic Cycles and Equivariant Cohomology Theories", Proc. London Math. Soc., vol. 73, no. 3 (1996), 679-720, available in PostScript or as dvi file

6. (with F. Reese Harvey) "Geometric Residue Theorems", Amer. J. Math., vol. 117, no. 4 (1995), 829-873, available in PostScript or as dvi file

7. (with Paulo C. Lima-Filho and Marie-Louise Michelsohn) "Algebraic Cycles and the Classical Groups, Part I : Real Cycles", Topology, vol. 42 (2003), 467-506, available in PostScript

8. (with Paulo C. Lima-Filho and Marie-Louise Michelsohn) "Algebraic Cycles and the Classical Groups, Part II : Quarternionic Cycles", Geometry and Topology, vol. 9 (2005), 1187-1220, available in PostScript or as pdf file

9. (with F. Reese Harvey) ``Morse Theory and Stokes' Theorem'', available in PostScript or as dvi file

10. (with F. Reese Harvey) "Singularities and Chern-Weil Theory I -- The Local MacPherson Formula", Asian J. Math. vol. 4 no. 1 (2000), 71-96, available in PostScript or as dvi file

11. (with F. Reese Harvey) "Singularities and Chern-Weil Theory II -- Geometric Atomicity", Duke Math. J., vol. 119 (2003), 119-158, available in PostScript or as pdf file

12. (with F. Reese Harvey) "Lefschetz-Pontrjagin Duality for Differential Characters", Anais da Academia Brasileira de Ciencias, vol. 73 (2001), 145-160, available in PostScript

13. (with F. Reese Harvey and J. Zweck) "The de Rham-Federer Theory of Differential Characters and Character Duality", Amer. J. Math. vol. 125 (2003), 791-847, available in PostScript or as a pdf file

14. "Cycles and Spectra", Bull. Braz. Math.Soc. New Series vol. 34 (2003), 77-105, available in PostScript or as pdf file

15. (with F. Reese Harvey) "From Sparks to Grundles - Differential Characters", Comm. in Anal. and Geom. vol. 14 (2006), 1-34, available as pdf file

16. (with F. Reese Harvey) "Boundaries of varieties in projective manifolds", J.Geom. Anal. vol. 14 (2004), 673-695, available in PostScript or as pdf file

17. (with F. Reese Harvey) "D-bar sparks, I", (to appear in J. London Math. Soc), available in PostScript or as pdf file

18. (with F. Reese Harvey) "Projective Hulls and the Projective Gelfand Transformation", Asian J. Math. vol. 10 (2006), 279-318, available in PostScript or as pdf file

19. (with E. Friedlander) "Graph Mappings and Poincare Duality", Math. Ann. vol. 343 (2009), 431-461, available in PostScript or as pdf file

20. (with F. Reese Harvey) "Projective Linking and Boundaries of Positive Holomorphic Chains in Projective Manifolds, Part I", in ``The Many Facets of Geometry: a Tribute to Nigel Hitchin'' J.-P. Bourguignon, O. Garcia-Prada, Simon Salamon, Eds., Oxford Univ. Press, Oxford, 2008, available in Postscript or as pdf file

21. (with F. Reese Harvey) "Projective Linking and Boundaries of Positive Holomorphic Chains in Projective Manifolds, Part II", in ``Inspired by S. S. Chern'', Phillip Griffiths, Ed., Nankai Tracts in Mathematics, vol 11, World Scientfic Publishing Co., Singapore, 2006, available in
Postscript or as pdf file

22. (with F. Reese Harvey) "Plurisubharmonic Functions in Calibrated Geometries", available in
Postscript or as pdf file

23. (with F. Reese Harvey) "Remarks on the Alexander-Wermer Theorem for Curves", Mathematica Contemporanea vol. 31 (2006), 53-64, available in
Postscript or as pdf file

24. (with F. Reese Harvey) "Boundaries of Positive Holomorphic Chains and the Relative Hodge Question", Asterisque, vol. 328 (2009), 207-222,available in
Postscript or as pdf file

25. (with F. Reese Harvey and John Wermer) "The Projective Hull of Certain Curves in C^n", Asterisque 322 (2008), 241-254, available in
Postscript or as pdf file

26. (with F. Reese Harvey) "A introduction to potential theory in calibrated geometry", Amer. J. Math. 131 no. 4 (2009), 893-944, available in
Postscript or as pdf file

27. (with F. Reese Harvey) "Duality of positive currents and plurisubharmonic functions in calibrated geometry", Amer. J. Math. 131 no. 5 (2009), 1211-1240, available in
Postscript or as pdf file

28. (with John Wermer) "On the Complement of the Projective Hull in C^n", available in
Postscript or as pdf file

29. (with F. Reese Harvey) "Dirichlet duality and the nonlinear Dirichlet problem", Comm. on Pure and Applied Math. 62 (2009), 396-443, available in
Postscript or as pdf file

30. (with F. Reese Harvey) "Plurisubharmonicity in a General Geometric Context", Geometry and Analysis, vol. 1 (2010), 363-401, available in
Postscript or as pdf file

31. (with John Wermer) "Analytic disks and the projective hull", available in
Postscript or as pdf file

32. (with F. Reese Harvey) "Dirichlet duality and the nonlinear Dirichlet problem on riemannian manifolds", J. Diff. Geom., vol. 88 (2011), 395-482, available in
Postscript or as pdf file

33. (with F. Reese Harvey) "Hyperbolic polynomials and the Dirichlet problem", available in
Postscript or as pdf file

34. (with F. Reese Harvey) "Split Special-Lagrangian geometry", available in
Postscript or as pdf file

35. (with F. Reese Harvey) "The Restriction Theorem for Fully Nonlinear Subequations", available in
Postscript or as pdf file

36. (with F. Reese Harvey) "Potential Theory on Almost Complex Manifolds", available in
Postscript or as pdf file

37. (with F. Reese Harvey) "p-convexity, p-plurisubharmonicity and the Levi problem", available in
Postscript or as pdf file

38. (with F. Reese Harvey) "Geometric plurisubharmonicity and convexity - an introduction", Advances in Math. vol. 230 (2012), 2426-2458, available in
Postscript or as pdf file

39. (with F. Reese Harvey) "The equivalence of viscosity and distributional subsolutions for convex subequations - a strong Bellman principle", available in
Postscript or as pdf file

40. (with F. Reese Harvey) "Existence, uniqueness, and removable singularities for nonlinear partial differential equations in geometry", available in
Postscript or as pdf file

41. (with F. Reese Harvey) "Removable singularities for nonlinear subequations", available in
Postscript or as pdf file

42. (with F. Reese Harvey) "Characterizing the strong maximum principle", available in
Postscript or as pdf file

43. (with F. Reese Harvey) "The AE Theorem and Addition Theorems for quasi-convex functions", available in
Postscript or as pdf file

44. (with F. Reese Harvey) "Notes on the differentiation of quasi-convex functions", available in
Postscript or as pdf file